Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 67, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2021, 3:16 PM CDT for 4 counties in Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2021, 3:16 PM CDT (20:16 UTC)
- Expired
- Apr 28, 2021, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Callahan County, TX, Coleman County, TX, Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:35 PM CDT | HAIL 1.75 | 2 E Novice, TX | HAILSTONES WERE JUST UNDER 2 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:57 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
768 WUUS54 KSJT 282016 SVRSJT TXC059-083-399-441-282100- /O.NEW.KSJT.SV.W.0067.210428T2016Z-210428T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 316 PM CDT Wed Apr 28 2021 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Southwestern Callahan County in west central Texas... Northwestern Coleman County in west central Texas... Southeastern Taylor County in west central Texas... Northeastern Runnels County in west central Texas... * Until 400 PM CDT. * At 316 PM CDT, a severe thunderstorm was located near Crews, or 8 miles east of Winters, moving northeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Lawn and Novice around 335 PM CDT. Oplin around 350 PM CDT. Other locations impacted by this severe thunderstorm include Goldsboro, Lake Winters Lake, Us-283 Near The Coleman- Callahan County Line and Lake Coleman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 900 PM CDT for west central Texas. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3188 9984 3204 9994 3232 9953 3206 9931 TIME...MOT...LOC 2016Z 240DEG 25KT 3201 9982 HAIL...1.00IN WIND...<50MPH $$ SJH
3 follow-up statements
458 WWUS54 KSJT 282026 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 326 PM CDT Wed Apr 28 2021 TXC059-083-399-441-282100- /O.CON.KSJT.SV.W.0067.000000T0000Z-210428T2100Z/ Callahan TX-Coleman TX-Taylor TX-Runnels TX- 326 PM CDT Wed Apr 28 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTHWESTERN CALLAHAN...NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES... At 326 PM CDT, a severe thunderstorm was located near Lawn, or 13 miles northeast of Winters, moving northeast at 30 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... Lawn and Novice around 335 PM CDT. Oplin around 350 PM CDT. Other locations impacted by this severe thunderstorm include Goldsboro, Us-283 Near The Coleman- Callahan County Line and Lake Coleman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 900 PM CDT for west central Texas. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3192 9973 3207 9984 3232 9953 3206 9931 TIME...MOT...LOC 2026Z 240DEG 25KT 3205 9975 HAIL...1.25IN WIND...<50MPH $$ SJH
269
WWUS54 KSJT 282036
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
336 PM CDT Wed Apr 28 2021
TXC399-282046-
/O.CAN.KSJT.SV.W.0067.000000T0000Z-210428T2100Z/
Runnels TX-
336 PM CDT Wed Apr 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUNNELS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
LAT...LON 3193 9970 3210 9971 3232 9953 3206 9931
TIME...MOT...LOC 2036Z 240DEG 25KT 3209 9968
$$
TXC059-083-441-282100-
/O.CON.KSJT.SV.W.0067.000000T0000Z-210428T2100Z/
Callahan TX-Coleman TX-Taylor TX-
336 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN CALLAHAN...NORTHWESTERN COLEMAN AND SOUTHEASTERN
TAYLOR COUNTIES...
At 336 PM CDT, a severe thunderstorm was located near Lawn, or 18
miles northeast of Winters, moving northeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Oplin around 350 PM CDT.
Other locations impacted by this severe thunderstorm include
Goldsboro, Us-283 Near The Coleman-
Callahan County Line and Lake Coleman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3193 9970 3210 9971 3232 9953 3206 9931
TIME...MOT...LOC 2036Z 240DEG 25KT 3209 9968
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH
$$
SJH320
WWUS54 KSJT 282045
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
345 PM CDT Wed Apr 28 2021
TXC441-282054-
/O.CAN.KSJT.SV.W.0067.000000T0000Z-210428T2100Z/
Taylor TX-
345 PM CDT Wed Apr 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAYLOR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
LAT...LON 3201 9956 3210 9962 3232 9953 3206 9931
TIME...MOT...LOC 2044Z 242DEG 30KT 3206 9965
$$
TXC059-083-282100-
/O.CON.KSJT.SV.W.0067.000000T0000Z-210428T2100Z/
Callahan TX-Coleman TX-
345 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN CALLAHAN AND NORTH CENTRAL COLEMAN COUNTIES...
At 344 PM CDT, a severe thunderstorm was located near Novice, or 19
miles east of Winters, moving northeast at 35 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Oplin around 355 PM CDT.
Other locations impacted by this severe thunderstorm include Us-
283 Near The Coleman-Callahan County Line and Lake Coleman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3201 9956 3210 9962 3232 9953 3206 9931
TIME...MOT...LOC 2044Z 242DEG 30KT 3206 9965
HAIL...1.75IN
WIND...<50MPH
$$
SJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:27 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 28, 2:27 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 227 PM CDT Wed Apr 28 2021 ...New SHORT TERM... .MESOSCALE UPDATE FOR Severe Weather... Issued at 1259 PM CDT Wed Apr 28 2021 At 1230 PM, an outflow boundary extended across southern Sterling County to Ballinger to Clyde. A confluence line extended south, from the outflow boundary, across eastern Irion and eastern Crockett counties. To the south and east of these boundaries, moderate instability was in place across the southern counties of West Central Texas. An axis of 2500-3000 SBCAPE extends from Sonora to San Angelo. The cap is weak in the warm sector and a few storms will probably develop through 2 PM. Also, strong deep layer of 65 to 70 knots. Any storms that develop will probably become rapidly severe. && .SHORT TERM... (This evening through Thursday) Issued at 227 PM CDT Wed Apr 28 2021 For the severe weather situation this afternoon, please see the MESOSCALE UPDATE section above. This evening, storms will likely be ongoing across much of the region while a cold front moves through the I-10 corridor. The surface air behind the front is not all that cool, so it will still be decently unstable, with ML CAPEs of 1500-2500 J/KG. This, in addition to effective shear of 50-70 KT, will lead to a continued chance for severe storms through mid to late evening across the areas included in SPC's Slight and Enhances severe storm risk areas (roughly east of an Ozona to Albany line). Large to very large hail, damaging winds and isolated tornadoes will be possible. After midnight, the atmosphere becomes stable, and so although showers and some storms possibly become more widepsread, the severe storm threat should end by midnight. Thursday, the cut-off upper low will slowly be moving east over the El Paso TX region, contiuing to bring moisture up from the south, resulting in continued chances for showers and storms (non-severe). The cloud cover and cool northerly surface winds will result in cooler highs in the upper 60s to low 70s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 1252 PM CDT Wed Apr 28 2021 Thursday evening, an upper level low will be centered near the Davis Mountains of West Texas. This low is then forecast to dive south, toward the Big Bend region/northern Mexico on Friday, before ejecting northeast late Saturday into Sunday. The position of this low to our southwest will keep rain chances in the forecast through the beginning of the weekend. Although widespread heavy rainfall is not anticipated, showers and thunderstorms will be possible Friday into Sunday morning. An increasing chance of showers and thunderstorms is possible on Saturday and Saturday night, as the upper level low tracks across the region. The increased cloud cover and possible rain chances will help to keep temperatures below normal through Saturday. Expect high temperatures in the 70s, with overnight lows in the 50s. A warm up will then ensue Sunday and Monday. Highs on Sunday will be in the low to mid 80s, while highs on Monday approach the lower 90s. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Wed Apr 28 2021 Isolated TSRA across Runnels/Coleman/Callahan counties currently should become scattered to numerous TSRA (with local +TSRA) between 19Z today and 04Z Thurs, then mainly scattered to numerous SHRA and isolated TSRA expected 04Z Thurs to 18Z Thurs. Storms and heavy showers have the potential to bring tempo LIFR/VLIFR conditions. Otherwise, areas of MVFR/IFR CIGs across the Big Country, Northwest Hill Country and Heartland should clear to VFR through 23Z, then from 23Z today to 04Z Thurs, expect mainly VFR conditions. 04Z Thurs to 15Z Thurs, expect MVFR to IFR conditions to develop from east to west, impacting all TAF sites. 15Z Thurs to 18Z Thurs, expect these conditions to continue. Through 21Z today, mainly north winds will occur north of a Sterling City to Cross Plains line, with south winds to the south of it. Wind speeds generally 8-12 KT with gusts of 15-22 KT. 21Z today to 03Z Thurs, the north winds will push south across the rest of the region at generally the same wind speeds, with these winds then continuing through 18Z Thurs. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 67 54 72 / 70 40 40 20 San Angelo 59 71 54 74 / 50 30 40 20 Junction 60 74 55 74 / 80 20 20 30 Brownwood 60 71 55 72 / 80 50 40 20 Sweetwater 57 66 53 71 / 50 50 40 20 Ozona 59 72 54 74 / 40 30 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SJH LONG TERM....Daniels AVIATION...SJH
Hazardous weather outlook, Apr 28, 2:33 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 233 PM CDT Wed Apr 28 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 233 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A slight to enhanced risk of severe thunderstorms will continue across West Central Texas today and tonight, mainly east of an Ozona to Albany line. Large to very large hail, damaging winds, a few tornadoes and localized flooding are the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Apr 28, 2:35 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
235 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL WINGATE 32.04N 100.11W
04/28/2021 E0.88 INCH RUNNELS TX PUBLIC
THE PUBLIC REPORTED DIME TO NICKEL SIZE
HAIL.
&&
CRDSpecial weather statement, Apr 28, 2:52 PM CDT, 24 minutes before
Special Weather Statement National Weather Service San Angelo TX 252 PM CDT Wed Apr 28 2021 TXZ066-127-139-282030- Runnels TX-Coleman TX-Taylor TX- 252 PM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLEMAN... SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES UNTIL 330 PM CDT... At 251 PM CDT, Doppler radar was tracking a strong thunderstorm over Winters, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Bradshaw around 310 PM CDT. Crews around 315 PM CDT. Lawn around 330 PM CDT. Other locations impacted by this storm include Goldsboro, Drasco, Lake Winters Lake and Pumphrey. A Tornado Watch remains in effect until 900 PM CDT for west central Texas. LAT...LON 3187 10002 3203 10010 3219 9972 3193 9959 TIME...MOT...LOC 1951Z 248DEG 20KT 3198 9998
Local storm report, Apr 28, 2:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL BRONTE 31.89N 100.30W
04/28/2021 E1.25 INCH COKE TX FIRE DEPT/RESCUE
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:17 PM CDT | Special Weather Statement | SJT | Fisher | 58 min |
| Apr 27, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 65 min |
| Apr 27, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 63 min |
| Apr 27, 7:33 PM CDT | Areal Flood Advisory | SJT | Fisher | 117 min |
| Apr 27, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| Apr 27, 8:27 PM CDT | Tornado Warning | SJT | Fisher | 33 min |
| Apr 27, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 61 min |
| Apr 27, 8:34 PM CDT | Special Weather Statement | SJT | Haskell | 41 min |
| Apr 27, 8:46 PM CDT | Tornado Warning | SJT | Nolan | 44 min |
| Apr 27, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 66 min |
| Apr 27, 8:56 PM CDT | Special Weather Statement | SJT | Haskell | 64 min |
| Apr 27, 9:12 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 48 min |
| Apr 27, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 27, 9:33 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 57 min |
| Apr 27, 9:53 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 67 min |
| Apr 27, 10:01 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| Apr 28, 1:11 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| Apr 28, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 61 min |
| Apr 28, 2:32 AM CDT | Tornado Warning | SJT | Jones | 28 min |
| Apr 28, 2:57 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 63 min |
| Apr 28, 3:49 AM CDT | Tornado Warning | SJT | Shackelford | 26 min |
| Apr 28, 3:51 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 24 min |
| Apr 28, 4:18 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Apr 28, 4:28 AM CDT | Special Weather Statement | SJT | Coke, Sterling | 47 min |
| Apr 28, 4:57 AM CDT | Special Weather Statement | SJT | Sterling | 48 min |
| Apr 28, 5:03 AM CDT | Special Weather Statement | SJT | Nolan | 42 min |
| Apr 28, 5:12 AM CDT | Areal Flood Advisory | SJT | Nolan | 107 min |
| Apr 28, 5:34 AM CDT | Areal Flood Advisory | SJT | Taylor | 3 hr |
| Apr 28, 6:04 AM CDT | Special Weather Statement | SJT | Shackelford | 41 min |
| Apr 28, 6:25 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Apr 28, 6:39 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 3 hr |
| Apr 28, 6:47 AM CDT | Special Weather Statement | SJT | Shackelford | 28 min |
| Apr 28, 9:27 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Apr 28, 2:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 53 min |
| Apr 28, 2:52 PM CDT | Special Weather Statement | SJT | Runnels | 38 min |
| Apr 28, 3:52 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 38 min |
| Apr 28, 4:24 PM CDT | Special Weather Statement | SJT | Brown | 36 min |
| Apr 28, 6:10 PM CDT | Special Weather Statement | SJT | Brown | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.